Alert archive / Georgia / Frost Advisories in 2010

Frost Advisory 1, NWS Atlanta, GA

November 12, 201020 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 12, 2010, 2:17 PM EST for 20 counties in Georgia. It took effect at Nov 13, 2010, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2010, 2:17 PM EST (19:17 UTC)
In effect from
Nov 13, 2010, 12:00 AM EST
Expired
Nov 13, 2010, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Baldwin County, GA, Bibb County, GA, Butts County, GA, Glascock County, GA, Hancock County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Monroe County, GA, Pike County, GA, Putnam County, GA, Spalding County, GA, Taliaferro County, GA, Twiggs County, GA, Upson County, GA, Warren County, GA, Washington County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 53 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WWUS72 KFFC 121917
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EST FRI NOV 12 2010

GAZ039-051-056-058>062-068>076-082>084-130330-
/O.NEW.KFFC.FR.Y.0001.101113T0500Z-101113T1400Z/
WILKES-TALIAFERRO-SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE...MACON
217 PM EST FRI NOV 12 2010

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY FOR PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY FOR AREAS ALONG AND SOUTH OF A LINE FROM GRIFFIN TO PHOENIX TO
WASHINGTON...AND ALONG AND NORTH OF A LINE FROM THOMASTON..TO
MACON...TO LOUISVILLE.

LOW TEMPERATURES SATURDAY MORNING ARE EXPECTED TO DIP DOWN INTO
THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES.
WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES...COMBINED
WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL LIKELY RESULT
IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST LIKELY TO FORM IN
SHELTERED...RURAL AREAS...AND VALLEYS OR LOW SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
082 
WWUS72 KFFC 130909
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 AM EST SAT NOV 13 2010

GAZ039-051-056-058>062-068>076-082>084-131400-
/O.CON.KFFC.FR.Y.0001.000000T0000Z-101113T1400Z/
WILKES-TALIAFERRO-SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE...MACON
409 AM EST SAT NOV 13 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING 
FOR PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING.

LOW TEMPERATURES SATURDAY MORNING ARE EXPECTED TO DIP DOWN INTO
THE MID 30S AND SOME AREAS COULD SEE NEAR FREEZING TEMPERATURES.
WHILE A FREEZE IS NOT EXPECTED...MORNING LOW TEMPERATURES...
COMBINED WITH CLEAR SKIES...CALM WINDS...AND MOIST GROUND WILL
LIKELY RESULT IN WIDESPREAD AREAS OF FROST. FROST WILL BE MOST
LIKELY TO FORM IN SHELTERED...RURAL AREAS...AND VALLEYS OR LOW
SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
687 
WWUS72 KFFC 131342
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 AM EST SAT NOV 13 2010

GAZ039-051-056-058>062-068>076-082>084-131445-
/O.EXP.KFFC.FR.Y.0001.000000T0000Z-101113T1400Z/
WILKES-TALIAFERRO-SPALDING-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-BIBB-TWIGGS-WILKINSON-
INCLUDING THE CITIES OF...GRIFFIN...MILLEDGEVILLE...MACON
842 AM EST SAT NOV 13 2010

...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING FOR 
PORTIONS OF CENTRAL AND EASTERN GEORGIA...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING.

TEMPERATURES ARE ON THE RISE THIS MORNING...WITH MOST AREAS
REPORTING UPPER 30S OR HIGHER. THE THREAT OF WIDESPREAD FROST IS
DIMINISHING QUICKLY...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE
AT 9 AM EST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 12, 12:37 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 12, 12:37 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EST FRI NOV 12 2010

.UPDATE...
/ISSUED 1042 AM EST FRI NOV 12 2010/
HIGH PRESSURE DOMINATING THE AREA AND DRY AIR MASS PERSISTS.
FORECAST LOOKS TO BE ON TRACK. ONLY MINOR DIFFERENCE BETWEEN
FORECAST AND OBSERVED WITH HIGHER DEW POINT VALUES ACROSS THE
SOUTHWEST PORTION OF THE CWA IN THE OBSERVED VALUES. MADE ONLY
MINOR TWEAKS TO ACCOUNT FOR CURRENT TRENDS IN TEMP/DEW POINTS.

11

&&

.PREV DISCUSSION...
/ISSUED 636 AM EST FRI NOV 12 2010/
SHORT TERM /TODAY THROUGH SUNDAY/...
SHORT TERM MODELS SHOW GOOD CONSISTENCY THROUGH THE FORECAST
PERIOD WITH A FEW DISCREPANCIES. THE UPPER LEVEL RIDGING THAT HAS
DOMINATED THE WEATHER PATTERN OVER THE SOUTHEAST THIS WEEK BEGINS
WEAKENING AND SHIFTING EASTWARD AS AN UPPER LOW LIFTS INTO THE
NORTHERN PLAINS THROUGH TOMORROW. THIS ALLOWS A SURFACE FRONT
WHICH DEVELOPS OVER THE SOUTHERN PLAINS TODAY TO APPROACH
NORTHWEST GEORGIA BY THE END OF THE WEEKEND. NAM/GFS/ECMWF ARE AL
IN AGREEMENT THAT MOISTURE WILL BE LIMITED AHEAD OF FRONT AND WITH
TIMING OF FRONT AT THE END OF THE FORECAST PERIOD WILL KEEP ONLY
SLIGHT CHANCE POPS CONFINED TO NORTHWEST GEORGIA ON SUNDAY.
GUIDANCE TEMPERATURES CONTINUE TO BE CLOSE AND IN LINE WITH BIAS-
ADJUSTED TEMPERATURES SO WILL STAY CLOSE TO A MAV/MET BLEND
THROUGH THE SHORT TERM PERIOD.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXTENDED MODELS ARE IN BETTER AGREEMENT THIS RUN THAN 24 HOURS AGO.
GFS AND ECMWF STALL FRONT OVER PORTIONS OF WEST AND NORTH GEORGIA ON
MONDAY AS A SURFACE WAVE DEVELOPS OVER THE GULF AND RIDES ALONG THE
FRONT ACROSS PORTIONS OF GEORGIA MONDAY EVENING AND OVERNIGHT INTO
TUESDAY.  THE MODELS DIVERGE ON HOW DEEP THE UPPER LEVEL TROUGH IS
AND HOW QUICKLY IT PUSHES THE FRONT THROUGH THE AREA ON TUESDAY.
DUE TO ITS RUN-TO-RUN CONSISTENCY WILL LEAN TOWARD SLOWER...WETTER
ECMWF BUT CONFIDENCE REMAINS LOW THIS FAR OUT. CAPE AND INSTABILITY
REMAIN LOW...SO WILL CONTINUE TO LEAVE THUNDER OUT OF FORECAST FOR
NOW. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE REGION BY
WEDNESDAY. GUIDANCE TEMPERATURES LOOK REASONABLE WITH JUST BELOW
NORMAL HIGHS AND WARMER THAN NORMAL LOWS THROUGH MIDWEEK.

12

&&

.AVIATION...
18Z UPDATE
FEW-SCT CIRRUS ACROSS THE FORECAST AREA THROUGH SATURDAY AFTERNOON.
WINDS WILL EAST TO SOUTHEAST LESS THAN 10 KTS THIS AFTERNOON...NEAR
CALM TONIGHT...AND EAST TO SOUTHEAST LESS THAN 10 KTS AGAIN SATURDAY
MORNING.

//ATL CONFIDENCE...18Z UPDATE...
HIGH IN ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  37  72  35  71 /   0   0   0   5  10
ATLANTA         71  43  71  44  69 /   0   0   0   5  10
BLAIRSVILLE     71  32  68  31  66 /   0   0   0   5  20
CARTERSVILLE    71  36  69  34  69 /   0   0   5   5  20
COLUMBUS        74  40  70  39  72 /   0   0   0   5  10
GAINESVILLE     71  42  68  41  69 /   0   0   0   5  10
MACON           74  33  72  30  73 /   0   0   0   5  10
ROME            73  35  71  35  68 /   0   0   5  10  20
PEACHTREE CITY  73  31  69  30  71 /   0   0   0   5  10
VIDALIA         73  42  71  40  74 /   0   5   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 12, 4:35 AM EST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST FRI NOV 12 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
435 AM EST FRI NOV 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE ALOFT AND AT THE SURFACE EXTENDS ALONG
AND EAST OF THE APPALACHIANS TODAY...MAINTAINING DRY AND STABLE
CONDITIONS ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 12:48 PM ESTRed Flag WarningFFCDodge, Emanuel, Montgomery, Telfair, Toombs, Treutlen and 2 more5 hr
Nov 12, 2:46 PM ESTRed Flag WarningFFCBaldwin, Bibb, Bleckley, Butts, Clayton, Crawford and 44 more27 hr

Nearby

Frost Advisories in Georgia, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.